Alert archive / Indiana / Special Weather Statements in 2017

Special Weather Statement, NWS Northern Indiana

June 30, 2017Noble County, Indiana

NWS Northern Indiana issued this special weather statement at Jun 30, 2017, 4:12 PM EDT for Noble County, Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2017, 4:12 PM EDT (20:12 UTC)
Expired
Jun 30, 2017, 5:00 PM EDT
In force
48 min
Issued by
NWS Northern Indiana

County Noble County, IN

The radar

The Northern Indiana radar (KIWX), 41 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2017-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2017-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

757 
WWUS83 KIWX 302012
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
412 PM EDT FRI JUN 30 2017

INZ008-009-017-018-302100-
Noble-Whitley-Allen-De Kalb-
412 PM EDT FRI JUN 30 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ALLEN...
SOUTHEASTERN NOBLE...NORTHEASTERN WHITLEY AND SOUTHWESTERN DE KALB
COUNTIES...

At 412 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Tri-lakes to near Churubusco to 9
miles west of Fort Wayne. Movement was northeast at 25 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Fort Wayne, Auburn, Kendallville, Garrett, Huntertown, Avilla,
Churubusco, Grabill, Leo-cedarville, Swan, Concord, Altona, Butler
Center, Saint Johns, Merriam, Blue Lake, Big Lake, Laotto, Arcola and
Lake Everett.

This includes the following highways...
 Interstate 469 between mile markers 25 and 30.
 Interstate 69 in Indiana between mile markers 309 and 330.

Seek shelter until these storms pass.

LAT...LON 4109 8537 4117 8540 4128 8551 4146 8521
      4133 8494 4115 8492
TIME...MOT...LOC 2012Z 245DEG 22KT 4130 8548 4120 8534 4111 8531 

$$

MARSILI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:50 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 30, 2:50 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
250 PM EDT Fri Jun 30 2017

.SYNOPSIS...
Issued at 250 PM EDT Fri Jun 30 2017

Numerous showers and storms will continue through the evening. A
few of these storms may be strong to severe with isolated damaging
winds and small hail. Heavy rain and flooding are also possible
given rain amounts from last night. Storms will gradually taper
off later tonight though a few showers may be possible through
Saturday. Less humid conditions are expected over the weekend with
seasonable temperatures. The chance for rain and storms will
return early next week.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 250 PM EDT Fri Jun 30 2017

Convection starting a bit earlier than expected this afternoon but
otherwise not too many changes to the forecast from previous
discussions. SPC/RAP mesoanalysis shows MLCAPE values around 1500
J/kg nosing into our SW zones with surface dewpoints in the low
70s. This instability is almost entirely uncapped and widespread
convection is unfolding along broad region of confluence as a
result. Effective shear struggling to get above 25 kts but is
starting to climb as shortwave approaches the area. This
combination of high moisture, moderate instability, and some weak
shear/flow aloft will continue to support the threat for isolated
damaging wind gusts and small hail through the evening hours. Of
much greater concern is the heavy rain and potential flooding
threat. Widespread convection (training in some spots) with PW
values climbing above 1.8 inches and 850mb dewpoints around 16C
will support pockets of heavy rain through the evening. Normally
this wouldn't be too much of a concern but will likely cause more
issues given rain last night. Latest HRRR and RAP13 still
suggesting some potential for more organized/sustained updrafts
early this evening (through 00Z) as shortwave approaches and
wind/shear increase but still think flooding is main concern with
just an isolated wind threat. Expect precip to gradually wind down
from 00-06Z as instability wanes and this initial region of
convergence shifts east. That being said...could still be an
isolated shower through Sat morning (especially in the east) as
main trough axis passes. Models (including hi-res CAMs) still show
potential for a few afternoon showers tomorrow with some residual
moisture and cooling aloft. Not expecting anything strong/severe
though and coverage should remain low.

&&

.LONG TERM...(Saturday Night through Friday)
Issued at 250 PM EDT Fri Jun 30 2017

Not much value added to long term forecast with focus on near-term
convection and a high degree of unpredictability heading into next
week. Sunday still expected to be mainly dry though did add some low
chance PoPs late in the afternoon for our northern counties with NAM
and GFS insistent on some isentropic ascent/warm frontogenesis in
right entrance region of decent upper jet streak swinging through
the Great Lakes. Slight uptick in low level theta-e with upstream
moisture plume advected in by westerly flow but moisture quality is
still not great and not expecting large coverage or any strong
updrafts. Chances persist into Sunday night.

Forecast confidence remains low for next week with frontal boundary
stalled over the region, increasing moisture/instability to the
south, and potential for one or more small scale waves to ripple
through the region. Deterministic models continue to offer varying
solutions from run to run, unfortunately requiring blanket low
chance PoPs for much of the period. Does look like a decent chance
of rain/storms sometime late Tue/Wed but confidence in exact timing
and track of parent shortwave is very low. Currently appears dry Thu
with another cold front arriving sometime late in the week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 152 PM EDT Fri Jun 30 2017

A low pressure system will drag a cold front through the TAF
sites tonight. Scattered ongoing showers and thunderstorms will
become more numerous through the early evening hours, especially
at KFWA as a result of some of the leftover outflow boundaries
from last night, and afternoon instability. Within thunderstorms,
we could see some gusty winds and drops in visibility due to heavy
rain. Kept KSBN MVFR or better through the overnight as
conditions look more supportive of storms further east-and the
front moves through KSBN earlier. Felt confident going with IFR
for KFWA within thunderstorms as an earlier storm went through
that led to visibilities of around 2 miles. Have a tempo group to
account for this at this point. May modify to a prevailing group
if things become widespread, which some models indicate may occur.
With abundant moisture in the air and rainfall/storms in the
area, opted to include a period of BR at KFWA later tonight. We
could see ceilings drop below 2000 during this time. Once the cold
front moves through late tonight/early Saturday I suspect it will
clear out, and winds will shift to the west.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...MCD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 30, 4:14 AM EDT, 11 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
414 AM EDT Fri Jun 30 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-010815-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
414 AM EDT Fri Jun 30 2017 /314 AM CDT Fri Jun 30 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms this afternoon into this evening.
Isolated severe thunderstorms will be possible with the primary
threats damaging winds and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a low chance for thunderstorms on Saturday. Severe
thunderstorms are not expected at this time.

There are periodic chances for thunderstorms next week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any strong winds or hail reports
this afternoon into this evening.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-010815-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
414 AM EDT Fri Jun 30 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms this afternoon into this evening.
Isolated strong to severe thunderstorms will be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a chance for thunderstorms Saturday. Severe thunderstorms
are not expected at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, Jun 30, 3:31 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       HUNTINGTON              40.88N 85.51W
06/30/2017  M1.01 INCH       HUNTINGTON         IN   PUBLIC

            1.01" IN LAST TWO HOURS.

&&

CR
Special weather statement, Jun 30, 3:35 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Northern Indiana
335 PM EDT FRI JUN 30 2017

INZ025-026-032-033-302030-
Huntington-Blackford-Wells-Grant-
335 PM EDT FRI JUN 30 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GRANT...WESTERN
BLACKFORD...SOUTHEASTERN HUNTINGTON AND SOUTHWESTERN WELLS
COUNTIES...

At 335 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Van Buren to near Fairmount to near
Elwood. Movement was northeast at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Marion, Bluffton, Hartford City, Gas City, Upland, Fairmount,
Montpelier, Jonesboro, Van Buren, Matthews, Warren, Fowlerton,
Shamrock Lakes, Poneto, Mcnatts, Landess, Wellsburg, Liberty Center,
Mount Zion and Buckeye.

This includes Interstate 69 in Indiana between mile markers 252 and
275.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4055 8565 4069 8555 4074 8519 4049 8528
      4038 8541 4038 8585
TIME...MOT...LOC 1935Z 222DEG 36KT 4068 8553 4035 8571 4021 8583

MARSILI
Local storm report, Jun 30, 3:39 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     FLOOD            1 NNW BOWERSTOWN        40.90N 85.45W
06/30/2017                   HUNTINGTON         IN   PUBLIC

            STATIONS READING BETWEEN 0.5" AND 1.25" IN
            THIS AREA.

&&

CR
Local storm report, Jun 30, 3:53 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             3 W HILLSDALE           41.93N 84.69W
06/30/2017  M0.50 INCH       HILLSDALE          MI   TRAINED SPOTTER

&&

MCD
Special weather statement, Jun 30, 4:09 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Northern Indiana
409 PM EDT FRI JUN 30 2017

INZ017-018-025>027-032>034-OHZ015-302130-
Whitley-Jay-Huntington-Blackford-Adams-Allen-Wells-Grant-Paulding-
409 PM EDT FRI JUN 30 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ALLEN...EASTERN
GRANT...SOUTHEASTERN WHITLEY...BLACKFORD...EASTERN HUNTINGTON...
WELLS...ADAMS...WESTERN JAY AND SOUTHWESTERN PAULDING COUNTIES...

At 409 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles west of Fort Wayne to Markle to
near Matthews. Movement was east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Fort Wayne, New Haven, Bluffton, Decatur, Portland, Hartford City,
Gas City, Berne, Upland, Ossian, Dunkirk, Montpelier, Woodburn,
Redkey, Geneva, Monroeville, Markle, Van Buren, Monroe and Pennville.

This includes the following highways...
 Interstate 469 between mile markers 0 and 25.
 Interstate 69 in Indiana between mile markers 252 and 261, and
between mile markers 274 and 309.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4038 8522 4038 8561 4083 8542 4108 8541
      4120 8475 4099 8477 4099 8480 4089 8480
      4037 8502 4033 8522
TIME...MOT...LOC 2009Z 256DEG 21KT 4103 8533 4085 8534 4034 8556

MARSILI
Special weather statement, Jun 30, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
412 PM EDT FRI JUN 30 2017

INZ008-009-017-018-302100-
Noble-Whitley-Allen-De Kalb-
412 PM EDT FRI JUN 30 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ALLEN...
SOUTHEASTERN NOBLE...NORTHEASTERN WHITLEY AND SOUTHWESTERN DE KALB
COUNTIES...

At 412 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Tri-lakes to near Churubusco to 9
miles west of Fort Wayne. Movement was northeast at 25 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Fort Wayne, Auburn, Kendallville, Garrett, Huntertown, Avilla,
Churubusco, Grabill, Leo-cedarville, Swan, Concord, Altona, Butler
Center, Saint Johns, Merriam, Blue Lake, Big Lake, Laotto, Arcola and
Lake Everett.

This includes the following highways...
 Interstate 469 between mile markers 25 and 30.
 Interstate 69 in Indiana between mile markers 309 and 330.

Seek shelter until these storms pass.

LAT...LON 4109 8537 4117 8540 4128 8551 4146 8521
      4133 8494 4115 8492
TIME...MOT...LOC 2012Z 245DEG 22KT 4130 8548 4120 8534 4111 8531

MARSILI

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:42 PM EDTSpecial Weather StatementIWXPulaski33 min
Jun 29, 8:57 PM EDTSevere Thunderstorm WarningIWXCass, Pulaski, White48 min
Jun 29, 10:35 PM EDTSpecial Weather StatementIWXKosciusko, Noble40 min
Jun 29, 10:39 PM EDTSpecial Weather StatementIWXPulaski, White36 min
Jun 29, 11:15 PM EDTSpecial Weather StatementIWXLaGrange, Noble45 min
Jun 30, 12:22 AM EDTAreal Flood AdvisoryIWXHuntington, Whitley53 min
Jun 30, 1:37 AM EDTAreal Flood AdvisoryIWXBlackford, Grant, Wells53 min
Jun 30, 7:04 AM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley53 hr
Jun 30, 1:36 PM EDTSpecial Weather StatementIWXMiami, Wabash24 min
Jun 30, 2:00 PM EDTSpecial Weather StatementIWXPulaski30 min
Jun 30, 2:08 PM EDTSpecial Weather StatementIWXWabash, Whitley37 min
Jun 30, 2:19 PM EDTSpecial Weather StatementIWXAllen26 min
Jun 30, 2:39 PM EDTSpecial Weather StatementIWXWhitley36 min
Jun 30, 3:02 PM EDTAreal Flood AdvisoryIWXAllen, Huntington, Wabash, Whitley5 hr
Jun 30, 3:05 PM EDTSpecial Weather StatementIWXGrant, Miami, Wabash25 min
Jun 30, 3:08 PM EDTSpecial Weather StatementIWXAllen52 min
Jun 30, 3:27 PM EDTSpecial Weather StatementIWXHuntington, Miami, Wabash48 min
Jun 30, 3:35 PM EDTSpecial Weather StatementIWXBlackford, Grant, Wells55 min
Jun 30, 4:00 PM EDTFlash Flood WarningIWXHuntington, Wabash4 hr
Jun 30, 4:09 PM EDTSpecial Weather StatementIWXAdams, Allen, Blackford, Jay, Wells81 min
Jun 30, 4:33 PM EDTSpecial Weather StatementIWXAllen42 min
Jun 30, 5:01 PM EDTSpecial Weather StatementIWXAdams, Jay59 min
Jun 30, 5:10 PM EDTAreal Flood AdvisoryIWXAdams, Wells4 hr
Jun 30, 6:34 PM EDTRiver Flood WarningIWXAllen, Huntington, Wabash29 hr
Jun 30, 1:14 AM EDTAreal Flood AdvisoryIWXDefiance, Henry, Paulding61 min
Jun 30, 2:10 PM EDTSpecial Weather StatementIWXPaulding35 min
Jun 30, 2:46 PM EDTSpecial Weather StatementIWXHenry29 min
Jun 30, 2:52 PM EDTAreal Flood AdvisoryIWXDefiance, Henry, Paulding, Putnam5 hr
Jun 30, 3:48 PM EDTFlash Flood WarningIWXDefiance, Henry, Paulding, Putnam6 hr
Jun 30, 3:11 PM EDTSpecial Weather StatementIWXHillsdale64 min

Nearby

Special Weather Statements in Indiana, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.